MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 7 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 7 FR; INTRODUCER, CATHETER
Catalog Number SI-09700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "cardiogenic shock, septic shock.After vascular puncture with the syringe in place, the senior physician wanted to aspirate blood.In doing so, he noticed that air was being drawn in and that the cone had come off the needle.The needle was not bent.No forceps were used with the syringe.The anatomical puncture site is the right subclavian vein.The user then used a new set.There is no patient damage due to the complained-about product.The needle is contaminated with blood.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided four images for analysis.The customer complaint was confirmed by the photos, which show a separated needle hub, and the lid stock associated with the sample.The customer also returned the lid stock, needle hub, and needle cannula for investigation.Signs of use in the form of biological material were observed on and within the sample.Visual analysis revealed that the needle hub was broken and separated into 2 pieces at the distal end of the hub.A portion of the distal hub remained adhered to the needle cannula.Microscopic examination confirmed the damage.Functional inspection was not able to be performed due to the damage to the needle hub.The needle hub involved with this complaint was manufactured on 10/06/2020.A capa was fully implemented 23-aug-2023 using a new alcohol-resistant material (polycarbonate) to manufacture the needle hub.Therefore, the sample received was manufactu red prior to the implementation date of the capa.A device history record review was performed and no relevant findings were identified.The customer report of a cracked needle hub was confirmed through complaint investigation of the returned sample.Visual inspection revealed a crack on the needle hub.The failure mode identified is consistent with the failure mode investigated per a previously opened capa.Based on the capa investigation, the root cause of this complaint is design related.Teleflex has identified that this needle hub material is susceptible to cracking when placed under stress (i.E.Pressed onto a tapered luer fitting, sideloaded as the clinician attempts to locate a vessel, etc.) in the presence of liquid alcohol-based disinfectants.A capa was implemented using a new alcohol-resistant material to manufacture the needle hub.The implementation date of the capa occurred after the manufacturing date of the needle hub batches from this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PSI SET: 7 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21396235
Report Number9680794-2025-00154
Device Sequence Number21164129
Product Code DYB
UDI-Device Identifier00801902101631
UDI-Public(01)00801902101631(11)201221(17)251130(10)14F20M0040(21)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberSI-09700
Device Lot Number14F20M0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown